You are here

Some Mathematical Models of Population Genetics

by Samuel Karlin

Year of Award: 1973

Publication Information: The American Mathematical Monthly, vol. 79, 1972, pp. 699-739

Summary: No summary is currently available.

Read the Article:

About the Author: (from The American Mathematical Monthly, vol. 79, (1972)) Samuel Karlin received his Princeton Ph.D. under S. Bochner. He has held positions at Cal Tech, Princeton, Stanford, and the Weizmann Institute of Science. At various times he held the Proctor Fellowship, Bateman Fellowship, Wald Memorial Lectureship, Guggenheim Fellowship, and National Science Senior Fellowship. He is a Fellow of the International Statistical Institute, the Institute of Mathematical Statistics, and elected member of the U.S. National Academy of Sciences, and the American Academy of Arts and Sciences.

Professor Karlin has been most productive in a variety of fields. He has supervised 35 Doctoral student, many now recognized scientists, has written over 125 research papers and the following books: Studies in the Mathematical Theory of Inventory and Production (with K. Arrow and H. Scarf, Stanford Univ. Press, 1958); Mathematical Methods and Theory in Games, Programming, Economics, Volume I; Matrix Games, Programming and Mathematical Economics, (Addison-Wesley, 1959); Mathematical Methods and Theory in Games, Programming, Economics, Volume II: The Theory of Infinite Games (Addison-Wesley, 1959); A First Course in Stochastic Processes (Academic Press, 1966); Tchebycheff Systems: With Applications in Analysis and Statistics, (with W.J. Studden, Interscience, 1966); and Total Positivity, Volume I, (Stanford Univ. Press, May 1968).



Subject classification(s): Index
Publication Date: 
Wednesday, September 24, 2008